MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 5-0 D/A S-14; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 5-0 D/A S-14; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J571G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an eye surgery on (b)(6) 2023 and suture was used.During the procedure, the needle broke in half within the eyeball while suturing the orbit.The surgeon was unable to retrieve the needle.The surgeon spent 20-30 minutes to openly dissect the eye to locate the needle.A magnet was attempted.The surgeon was unable to find the needle.The patient was sent for an x-ray on (b)(6) 2023.The x-ray confirmed the 5mm suture was identified in the left orbit.There are no plans for a follow up surgery at this time.The patient is being closely monitored.The patient was given post operative antibiotics.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure (name of the eye procedure)? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used/location of suture placement? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? does the piece/device remain retained in the patient's tissue? if retained, are there plans for removal of any remaining fragments? please describe any medical/surgical intervention required for this suture event including dates and results.Did the patient have an infection? were the antibiotics given prophylactically? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Corrected information: h6 - type of investigation codes.

Brand Name
VCL CT BRD VIO 18IN 5-0 D/A S-14
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16769499
Report Number2210968-2023-02823
Device Sequence Number11576040
Product Code GAM
UDI-Device Identifier10705031041332
UDI-Public10705031041332
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ571G
Device Catalogue NumberJ571G
Device Lot NumberSDMQPP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown